MAUDE Adverse Event Report: LIMACORPORATE S.P.A. SMR SHOULDER; STEM IMPACTOR

LIMACORPORATE S.P.A. SMR SHOULDER; STEM IMPACTOR
Model Number STEM IMPACTOR
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
The complaint source reported that during normal insertion of the trial stems in sequence, when trail stem 16 short was inserted and impacted, the black tip at the end of the smr - stem impactor (product code: 9013.02.302, lot nr.15aa096b) broke and was stuck in the trial stem.The surgeon was able to remove the stuck trial stem from humeral canal by himself.It was not possible to use adaptor 9095.11.M51 because of the stuck black tip.The broken tip was removed with a bit of force.The surgery was prolonged for 4 minutes.The complaint source tested the trial 16 stem with another impactor, and it functioned fine.The event occurred in germany.
 
Additional Manufacturer Narrative
The check of the device history records of involved lot number 15aa096b), confirmed the absence of pre-existing anomalies on the components manufactured with this lot number.We will submit a final report after the conclusion of the investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The check of the device history records of involved lot number: 15aa096b, confirmed the absence of pre-existing anomalies on the components manufactured with this lot number.This is the first and only complaint received on the lot number: 15aa096b involved.The involved instrument was sent to limacorporate for further investigation.From a visual examination the reported issue, breakage of the black tip at the end of the smr - stem impactor, was confirmed.We cannot determine with certainty the cause of the reported breakage, however, considering the absence of pre-existing anomalies by the check of the dhrs and the visual inspection on the returned instrument, we believe that it got broken probably due to wear related to repeated and maybe inaccurate uses of instrument over time.Complaint not product related.Pms data: according to our pms data the occurrence rate of intra-operatively breakage of the tip of smr - stem impactor (product code: 9013.02.302) is around (b)(4).Based on the root cause analysis performed and according to the relevant pms data, no corrective actions are required for this specific case.Limacorporate will continue monitoring the market to promptly detect any further similar issue.This is a final mdr report.

Brand Name
SMR SHOULDER
Common Device Name
STEM IMPACTOR
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
Manufacturer Contact
via nazionale 52
villanova di san daniele
villanova di san daniele, udine, ita 
MDR Report Key20448951
Report Number3008021110-2024-00089
Device Sequence Number7110194
Product Code HSD
UDI-Device Identifier08033390098342
UDI-Public08033390098342
Combination Product (Y/N)N
PMA/510(K) Number
K100858
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberSTEM IMPACTOR
Device Catalogue Number9013.02.302
Device Lot Number15AA096B
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer10/01/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown